Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 416, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 29, 2016, 2:00 PM CST for Claiborne County, Copiah County, Hinds County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 29, 2016, 2:00 PM CST (20:00 UTC)
- Expired
- Nov 29, 2016, 2:45 PM CST
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Claiborne County, MS, Copiah County, MS, Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 86 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 2:10 PM CST | HAIL 1 | 1 N Port Gibson, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 1:48 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
869
WUUS54 KJAN 292000
SVRJAN
MSC021-029-049-292045-
/O.NEW.KJAN.SV.W.0416.161129T2000Z-161129T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CST TUE NOV 29 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
SOUTHWESTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
CLAIBORNE COUNTY IN SOUTHWESTERN MISSISSIPPI...
* UNTIL 245 PM CST
* AT 200 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER PORT
GIBSON...OR 28 MILES SOUTH OF VICKSBURG...MOVING NORTHEAST AT 45
MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PATTISON AROUND 210 PM CST.
HERMANVILLE AROUND 215 PM CST.
ROCKY SPRINGS AROUND 220 PM CST.
CARPENTER AND REGANTON AROUND 230 PM CST.
UTICA AROUND 235 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR WEST
CENTRAL...CENTRAL AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3208 9094 3208 9092 3210 9091 3213 9085
3215 9083 3214 9082 3215 9081 3215 9077
3216 9077 3217 9078 3224 9067 3194 9052
3186 9102 3186 9109 3196 9115
TIME...MOT...LOC 2000Z 243DEG 39KT 3194 9102
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
EC3 follow-up statements
669
WWUS54 KJAN 292012
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CST TUE NOV 29 2016
MSC021-029-049-292045-
/O.CON.KJAN.SV.W.0416.000000T0000Z-161129T2045Z/
COPIAH MS-HINDS MS-CLAIBORNE MS-
212 PM CST TUE NOV 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR NORTHWESTERN COPIAH...SOUTHWESTERN HINDS AND EASTERN CLAIBORNE
COUNTIES...
AT 212 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORT GIBSON...
OR 23 MILES SOUTH OF VICKSBURG...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
HERMANVILLE AROUND 220 PM CST.
ROCKY SPRINGS AROUND 225 PM CST.
REGANTON AND CARPENTER AROUND 235 PM CST.
UTICA AROUND 245 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR WEST
CENTRAL...CENTRAL AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3208 9094 3208 9092 3210 9091 3213 9085
3215 9083 3214 9082 3215 9081 3215 9077
3216 9077 3217 9078 3224 9067 3194 9052
3188 9097 3193 9103 3202 9104
TIME...MOT...LOC 2012Z 240DEG 32KT 3199 9093
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
EC275
WWUS54 KJAN 292023
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
223 PM CST TUE NOV 29 2016
MSC021-029-049-292045-
/O.CON.KJAN.SV.W.0416.000000T0000Z-161129T2045Z/
COPIAH MS-HINDS MS-CLAIBORNE MS-
223 PM CST TUE NOV 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR NORTHWESTERN COPIAH...SOUTHWESTERN HINDS AND NORTHEASTERN
CLAIBORNE COUNTIES...
AT 223 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR HERMANVILLE...
OR 21 MILES SOUTH OF VICKSBURG...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
CARPENTER AND REGANTON AROUND 235 PM CST.
UTICA AROUND 240 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR WEST
CENTRAL...CENTRAL AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3215 9083 3214 9082 3215 9081 3215 9077
3216 9077 3217 9078 3224 9067 3198 9054
3194 9084 3197 9094 3203 9095
TIME...MOT...LOC 2023Z 245DEG 38KT 3202 9082
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
EC531
WWUS54 KJAN 292032
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CST TUE NOV 29 2016
MSC021-029-049-292045-
/O.CON.KJAN.SV.W.0416.000000T0000Z-161129T2045Z/
COPIAH MS-HINDS MS-CLAIBORNE MS-
232 PM CST TUE NOV 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR NORTHWESTERN COPIAH...SOUTHWESTERN HINDS AND EAST CENTRAL
CLAIBORNE COUNTIES...
AT 232 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARPENTER...OR
20 MILES SOUTHEAST OF VICKSBURG...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
UTICA AROUND 240 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR WEST
CENTRAL...CENTRAL AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3224 9067 3202 9056 3199 9078 3210 9084
3215 9078 3215 9077 3216 9077
TIME...MOT...LOC 2032Z 242DEG 32KT 3206 9072
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 11:30 AM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Nov 29, 11:30 AM CST, 2 hours 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1130 AM CST Tue Nov 29 2016 ...SEVERE THUNDERSTORMS EXPECTED AGAIN LATE THIS AFTERNOON THROUGH TONIGHT... .UPDATE... Updated for 18Z aviation discussion. && .AVIATION... For the 18Z TAFs...Increasing moisture from the south will lead to a potential for scattered showers and thunderstorms late this afternoon. General timing and location of storms will require taf amendments as convection develops. There is greater confidence in severe storms after 00Z Wednesday, so have timing of greatest confidence for impacts from these storms in TAFs. Expect gusty and erratic winds, locally heavy rainfall, and MVFR or lower conditions as showers and storms move through each site./17/NF/ && .DISCUSSION... The current forecast appears to be on track for this morning. Latest surface analysis shows the stationary front over our southern counties late this morning. LIX sounding this morning showed cape of around 1200 j/kg with some lower 70s dewpoints south of the boundary. Latest 12z Nam shows effective storm relative helicity 300- 400. With the locally heavy rain potential WPC has put out a marginal risk for flooding for the cwa. Looking for this afternoon the current expectations for severe weather modes has not changed as the warm frontal boundary pushes northward...then as the cold front pushes through overnight. Latest HRRR shows some isolated strong storms pushing north across the region with warm front. Otherwise made slight adjustment to hourly temps,and afternoon highs. Kept current pops the same./17/ Prior discussion below: Today and Tonight... The main forecast concern across the ArkLaMiss region for today and tonight is the threat for another two rounds of severe thunderstorms - one this afternoon and another later this evening and tonight. Synoptically, a deep low pressure system continues to spin over the Upper Midwest this morning with the shortwave that brought yesterday's round of storms lifting north and east of our area. Another shortwave will round the base of the upper low today, while forecast surface pressure falls suggest that a surface low will spin up near the ArkLaMiss Delta. This low will help to focus a lifting warm front across the central portions of our forecast area this afternoon - the first potential round of severe weather. Afternoon thunderstorms will have an increasingly unstable airmass to tap into. MLCAPE values of 1500- 2000 J/kg are possible behind the warm front this afternoon. Any thunderstorms that develop will also advance into increasing deep layer shear (0-6 km shear of 50-70 kts), indicating a favorable environment for supercells. Directional shear will not be as great as yesterday, though still some veering from SSW to SW with height. All modes of severe weather will be possible, as steep mid-level lapse rates and the potential for longer lived supercells increase the chances for hail and damaging winds. 2000 ft LCL heights and adequate amounts of low-level shear and helicity will support the possibility of tornadoes with supercells. The second possible round of severe weather is not expected to develop across our area until mainly after 6 PM tonight and should last through the early morning hours of Wednesday. The surface low will bring a cold front into the Delta region by around 6 PM, with the possibility of a few thunderstorms ongoing along it by that time. With deep layer shear being more parallel to this cold front storm mode will likely be more linear, though again 60-70 kts of 0-6 km shear would suggest that embedded supercells are possible. Steep mid-level lapse rates and the presence of dry air through the mid levels will continue to support the possibility of a large hail and damaging wind threat. Increasing low-level wind shear and helicity with a strengthening low-level jet overnight will prompt a significant threat for tornadoes in our graphical and text Hazardous Weather Outlook products. With the possibility of nighttime tornadoes, residents are urged to have an emergency plan in place should Watches or Warnings be issued for their location. QPF totals of 1 to 2 inches across eastern portions of the forecast area indicate a marginal threat for flooding, but recent long-term dry conditions in those areas should limit the overall threat for flash flooding tonight. Heavy rainfall could still produce localized flooding in low areas. /NF/ Wednesday through early next week.... Another round of wet weather looks to take shape at some point between this weekend and middle of next week. There are timing issues with this next system, but models depict that another low will develop in the Gulf/Texas coast and track northeast into our CWA ahead of a trough developing across the Intermountain West. This low will allow moisture to increase into our region as well as some precip. The ECMWF is the fastest with bringing this through over the weekend, while the GFS and Canadian are much slower and wait until early next week. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 78 54 64 36 / 54 92 31 2 Meridian 78 58 67 36 / 50 100 75 3 Vicksburg 77 49 62 34 / 54 81 13 1 Hattiesburg 79 61 68 37 / 48 100 79 3 Natchez 77 52 62 36 / 51 83 13 1 Greenville 73 48 59 35 / 51 73 13 1 Greenwood 76 49 61 34 / 48 83 13 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 17/06/28/06
Hazardous weather outlook, Nov 29, 6:55 AM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 655 AM CST TUE NOV 29 2016 ARZ074-MSZ018-301300- ASHLEY-BOLIVAR- 655 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH TONIGHT SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH LATE TONIGHT...PRIMARILY FROM 4 PM TUESDAY THROUGH MIDNIGHT. THE MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER SIZED HAIL...AND TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. ARZ075-301300- CHICOT- 655 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THIS AFTERNOON THROUGH TONIGHT SEVERE STORMS ARE EXPECTED AS EARLY AS LATE THIS AFTERNOON THROUGH LATE TONIGHT...PRIMARILY FROM 4 PM TUESDAY THROUGH MIDNIGHT. THE MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER SIZED HAIL...AND A TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. LAZ007>009-015-016-023>026-MSZ025>051-053>057-059>065-072-301300- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION- 655 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...SIGNIFICANT TIMING...MAINLY TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...MAINLY TONIGHT SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST CHANCES PRIMARILY FROM 7 PM TUESDAY THROUGH 2 AM WEDNESDAY. THE MAIN HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. MSZ019-052-058-066-073-074-301300- SUNFLOWER-LAUDERDALE-CLARKE-JONES-LAMAR-FORREST- 655 AM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...ELEVATED TIMING...THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THIS AFTERNOON THROUGH TONIGHT SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST CHANCES PRIMARILY FROM 10 PM TUESDAY THROUGH 4 AM WEDNESDAY. THE MAIN HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TONIGHT. NF && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING TROPICAL PAGE... WWW.WEATHER.GOV/JAN/TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... CURRENT WATCHES AND WARNINGS... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ONLINE/ PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Nov 29, 11:09 AM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1109 AM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 10 NE STRINGER 31.97N 89.13W
11/28/2016 JASPER MS LAW ENFORCEMENT
TREE DOWN ALONG HWY 528.
&&
TWLocal storm report, Nov 29, 11:12 AM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1112 AM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 6 N ROSE HILL 32.23N 88.99W
11/28/2016 NEWTON MS LAW ENFORCEMENT
TREE DOWN ALONG COUNTY ROAD 2422.
&&
TWLocal storm report, Nov 29, 12:10 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1210 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG COLLINS 31.64N 89.56W
11/28/2016 COVINGTON MS LAW ENFORCEMENT
POWER LINE DOWN IN THE CITY OF COLLINS.
&&
TWSpecial weather statement, Nov 29, 12:35 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1235 PM CST TUE NOV 29 2016
LAZ024-026-291900-
CATAHOULA LA-CONCORDIA LA-
1235 PM CST TUE NOV 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CONCORDIA AND CENTRAL
CATAHOULA PARISHES UNTIL 100 PM CST...
AT 1234 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MONTEREY...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FROGMORE AROUND 1245 PM CST.
FERRIDAY AND WEST FERRIDAY AROUND 1255 PM CST.
CLAYTON AND LEE BAYOU AROUND 100 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RIDGECREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3154 9191 3177 9156 3176 9156 3175 9154
3165 9150 3163 9152 3161 9152 3159 9149
3159 9142 3142 9182
TIME...MOT...LOC 1834Z 236DEG 38KT 3152 9178
ECSpecial weather statement, Nov 29, 1:34 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CST TUE NOV 29 2016
ARZ074-LAZ007-292000-
ASHLEY AR-MOREHOUSE LA-
134 PM CST TUE NOV 29 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN ASHLEY
COUNTY IN SOUTHEASTERN ARKANSAS AND NORTHWESTERN MOREHOUSE PARISHES
UNTIL 200 PM CST...
AT 133 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF BEEKMAN...OR 10 MILES NORTHWEST OF BASTROP...MOVING
NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BEEKMAN AROUND 145 PM CST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BONITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3298 9208 3300 9207 3303 9208 3318 9196
3292 9163 3276 9205 3277 9206 3280 9205
3282 9207 3283 9207 3284 9206 3287 9208
3293 9207 3296 9208
TIME...MOT...LOC 1933Z 230DEG 40KT 3289 9204
ECSpecial weather statement, Nov 29, 1:58 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
158 PM CST TUE NOV 29 2016
ARZ074-075-292030-
ASHLEY AR-CHICOT AR-
158 PM CST TUE NOV 29 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHICOT AND
SOUTHEASTERN ASHLEY COUNTIES UNTIL 230 PM CST...
AT 157 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WILMOT...MOVING NORTHEAST AT 45 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
PORTLAND AROUND 210 PM CST.
MONTROSE AROUND 215 PM CST.
CHICOT JUNCTION AROUND 225 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ARKANSAS.
LAT...LON 3313 9173 3339 9137 3316 9123 3301 9161
3301 9164
TIME...MOT...LOC 1957Z 234DEG 41KT 3311 9162
ECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:00 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 31 min |
| Nov 28, 6:41 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 23 min |
| Nov 28, 8:15 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson | 45 min |
| Nov 28, 9:34 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 41 min |
| Nov 28, 9:59 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones | 27 min |
| Nov 29, 12:50 PM CST | Severe Thunderstorm Warning | JAN | Adams | 40 min |
| Nov 29, 1:31 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 44 min |
| Nov 29, 2:35 PM CST | Special Weather Statement | JAN | Washington | 25 min |
| Nov 29, 2:43 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 19 min |
| Nov 29, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 45 min |
| Nov 29, 3:04 PM CST | Special Weather Statement | JAN | Rankin | 26 min |
| Nov 29, 3:11 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 49 min |
| Nov 29, 3:20 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 55 min |
| Nov 29, 3:30 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 45 min |
| Nov 29, 3:38 PM CST | Severe Thunderstorm Warning | JAN | Madison | 41 min |
| Nov 29, 3:45 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott | 45 min |
| Nov 29, 3:58 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 47 min |
| Nov 29, 4:00 PM CST | Tornado Warning | JAN | Rankin, Scott | 30 min |
| Nov 29, 4:14 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 46 min |
| Nov 29, 4:17 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Winston | 43 min |
| Nov 29, 4:20 PM CST | Tornado Warning | JAN | Leake, Scott | 25 min |
| Nov 29, 4:22 PM CST | Tornado Warning | JAN | Grenada | 38 min |
| Nov 29, 4:23 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren, Yazoo | 52 min |
| Nov 29, 4:30 PM CST | Tornado Warning | JAN | Carroll, Montgomery | 45 min |
| Nov 29, 4:41 PM CST | Tornado Warning | JAN | Leake, Neshoba | 37 min |
| Nov 29, 4:44 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 61 min |
| Nov 29, 4:49 PM CST | Tornado Warning | JAN | Neshoba, Noxubee, Winston | 41 min |
| Nov 29, 4:54 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 55 min |
| Nov 29, 5:01 PM CST | Tornado Warning | JAN | Madison, Yazoo | 29 min |
| Nov 29, 5:01 PM CST | Tornado Warning | JAN | Choctaw, Webster | 44 min |
| Nov 29, 5:16 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Winston | 29 min |
| Nov 29, 5:21 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 39 min |
| Nov 29, 5:29 PM CST | Tornado Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 46 min |
| Nov 29, 5:37 PM CST | Tornado Warning | JAN | Clay, Oktibbeha, Webster | 38 min |
| Nov 29, 5:42 PM CST | Tornado Warning | JAN | Kemper, Noxubee, Winston | 48 min |
| Nov 29, 5:44 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 46 min |
| Nov 29, 5:48 PM CST | Special Weather Statement | JAN | Leake | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.